MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22757
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear ziploc bag.A lot number was not with the returned device.In the photos provided the device is in a plastic bag and the bolster is detached, and the detached portion is not with device.Our laboratory evaluation of the product said to be involved confirmed the report.The feeding tube was returned with the bolster detached with only a small portion still attached to the tube.The detached portion was not returned.There was yellow brown substance inside the tubing.No other anomalies were detected with the device.The iqc records were pulled for the associated raw material lot for the tube which is tensile tested during inspection.The lot passed tensile testing indicating the product was conforming.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the photos provided show the tube out and the bolster is detached/torn off.The returned device only had a small portion of bolster attached to the distal tip.The detached section was not returned.A definitive cause for the reported observation could not be determined.Prior to distribution, all pegs percutaneous endoscopic gastrostomy sets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a feeding tube placement, the physician used a cook peg 24 percutaneous endoscopic gastrostomy set - pull.It was reported [that] the gastrostomy tube ruptured, and a balloon-type g-tube was temporarily placed.Customer provided picture that shows the tube out of the patient, and the internal bolster is detached/torn off.The interna bolster is missing and the location is unknown.It is unknown if the patient required an additional procedure (further than a replacement tube) due to this detached/torn off bolster.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During a feeding tube placement, the physician used a cook peg 24 percutaneous endoscopic gastrostomy set - pull.It was reported [that] the gastrostomy tube ruptured, and a balloon-type g-tube was temporarily placed.Customer provided picture that shows the tube out of the patient, and the internal bolster is detached/torn off.Additional information was received on 25 mar 2025 stating that the internal bolster of the complaint product was broken inside the patient's body.The doctor retrieved it during the patient's peg replacement, and since it was contaminated with some secretion, it was discarded.A section of the device did not remain inside the patient¿s body.The detached internal bolster was retrieved during the patient's peg replacement.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative

Brand Name
PEG 24 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key21665412
Report Number1037905-2025-00228
Device Sequence Number15392633
Product Code KNT
UDI-Device Identifier00827002226364
UDI-Public(01)00827002226364(17)250321(10)W4821986
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberG22757
Device Catalogue NumberPEG-24-PULL-I-S
Device Lot NumberW4821986
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight65 KG